Health

8 Side Effects of Antibiotics Doctors Rarely Tell Us About

The most popular side effects of taking antibiotics are nausea and diarrhea. Almost everyone knows about them either from doctors or from their own experience. But American scientists found that at least 20% of people who have taken antibiotics in their life have experienced other side effects. We want to tell you about these side effects in this article.

Here at FoxSumo, we want to highlight the fact that different people can have different side effects when taking antibiotics. You can always find the full list of possible side effects in the medication’s instructions.

8. Fungal infection

Antibiotics change the bacterial habitat of our bodies so people can become vulnerable to fungal infections. They can appear in the mouth, on the skin, or under the nails.

What should you do?

If you were prescribed a long course of treatment, you should start taking anti-fungal medications together with antibiotics.

7. Teeth coloring

Tetracycline can lead to tooth coloring in children before 8 years old. And if a pregnant woman takes these drugs, there is a chance that the baby will have problems with tooth enamel.

What should you do?

Scientists have recently found out that the modern antibiotic doxycycline doesn’t cause tooth coloring, so it can be taken without any consequences. But of course, only take it if a doctor prescribes it to you.

6. Fever

A fever can be caused by many things except for taking antibiotics. But if you noticed the fever right after you started taking them, you might have an allergic reaction to the drug that is leading to the fever.

A fever can be caused by almost any antibiotic but most of the time by β-lactam antibiotics, cephalexin, minocycline, and sulfonamide.

What should you do?

The fever is likely to go away by itself very soon. But if the fever is too strong, you should try to get rid of it and see your doctor and have the antibiotic changed.

5. Allergic reaction

One of the most dangerous antibiotic reactions is an allergic reaction. In this case, a person might have an itching rash, swollen eyelids, lips, tongue, and even the throat which can lead to anaphylaxis. Sometimes in situations like these, a dose of adrenaline can save a person.

Remember, an allergic reaction to an antibiotic doesn’t mean you can’t take any antibiotics.

What should you do?

You have to tell your doctor about your allergies and start taking antibiotics from a different group. Also, be careful when you start taking a new drug that you have never taken before. If you have any symptoms of an allergy, you should see a doctor immediately.

4. Sun sensitivity

Some antibiotics (tetracycline, fluoroquinolone, and sulfone) can have an influence on how sensitive your skin is to ultraviolet rays. If you are exposed to too much sunlight while taking these drugs, the chances of having a sunburn increase.

The same antibiotics can cause a rash even if a person spent only 15 in the sunlight.

What should you do?

It’s best not to be exposed to sunlight from 10 am to 2 pm, use sunscreen, and cover the skin with clothes.

3. Heart problems

It doesn’t happen often but antibiotics can cause heart problems. They usually cause arrhythmia or low blood pressure.

Most of the time, taking erythromycin and some fluoroquinolones can lead to such side effects.

What should you do?

See a doctor to have the antibiotic changed.

2. A headache and dizziness

Headaches and dizziness are also very popular side effects that people have when taking antibiotics. But usually, they disappear after you stop taking the drugs.

What should you do?

If your headache is not very strong, you can take a painkiller. If the pain is unbearable, you should see a doctor. They will likely change the drug.

1. Unwanted pregnancy

If you are taking rifamycins and birth control pills, the effect of birth control pills may decrease. As a result, the chances of having an unwanted pregnancy are increased. Other antibiotics don’t influence the effect of birth control pills this much.

What should you do?

While taking antibiotics, use an additional barrier method.

If you have been taking antibiotics and notice that you have any of these side effects, don’t do anything by yourself and don’t ignore your condition. You absolutely have to see a specialist.

Did you know about any of these side effects from taking antibiotics? Tell us about it!

Leave a Reply

avatar
  Subscribe  
Notify of